Hello, I Have Been Diagnosed With LPR, Symptoms Only Being
I have been diagnosed with LPR, symptoms only being loose stools, incomplete bowel movements and throat pain (burning) and dryness. I have tried PPI's and zantac sometimes gives me relief, but also does not effect the burning. I have recently been diagnosed with SIBO. and given Riflaxin? 14 days. I am worried this may make everything worse if I take this. Is it a safe drug? and is SIBO real? Thanks
Rifaximin is very safe and drug of choice in SIBO.
Hello and Welcome to 'Ask A Doctor' service.
I have reviewed your query and here is my advice,
LPR is a vatiant of digestive disorder, which affects the lower oesophageal sphincters or the muscle ring present between the stomach and the food pipe.It incorporates the return of the contents of the stomach back to the oesophagus and mouth/larynx. .Heartburn, also known as acid indigestion, is the primary symptom of acid peptic disorder. The affected person may feel a burning in the throat. The feeling can be defined as throat with a bitter, acidic taste.
I would suggest you not to worry too much.
Just taking a proton pump inhibitor wont help.PPi inhibts the secretion of acid but does not prevent its reflux back into esophagus and mouth. Suggestion,
Take Esomeprazole 40 mg twice daily along with a prokinetic drug (eg.Domperidone) for 21 days. This will provide you symptomatic relief from symptoms.Proknetic would prevent reflux of formed acid to larynx.Antacid like Pepto bismol can be taken for few days along with it.
Yes SIBO is real. It occurs when bacteria that normally grow in other parts of the gut start growing in the small intestine. That causes pain and diarrhea.Rifaximin right now is the drug of choice for SIBO.Doses used are 550 mg twice daily for 14 days along with it a probiotic like Econorm is taken which promotes growth of good bacterias.
Hope I answered your query well.
Do feel free to follow up,